Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 111, NWS Wilmington, OH

May 10, 20114 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 10, 2011, 10:09 PM EDT for 4 counties in Ohio. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 10:09 PM EDT (02:09 UTC)
Expired
May 10, 2011, 11:00 PM EDT
In force
51 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Fayette County, OH, Highland County, OH, Pike County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 58 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 10:13 PM EDTHAIL 12 Nne Greenfield, OHESTIMATED TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1068 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
2337 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WUUS51 KILN 110209
SVRILN
OHC047-071-131-141-110300-
/O.NEW.KILN.SV.W.0111.110511T0209Z-110511T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1009 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...
  EASTERN HIGHLAND COUNTY IN SOUTHWEST OHIO...
  NORTHWESTERN PIKE COUNTY IN SOUTHWEST OHIO...
  WESTERN ROSS COUNTY IN SOUTHWEST OHIO...

* UNTIL 1100 PM EDT.

* AT 1007 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR SOUTH SALEM...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BAINBRIDGE...
  CYNTHIANA...
  PIKE LAKE...
  KINCAID SPRINGS...
  PIKETON...
  GREENFIELD...

IN ADDITION...RAINSBORO...BOURNEVILLE...KNOCKEMSTIFF...SUMMITHILL...
SINKING SPRING...BUCHANAN...IDAHO AND LAKE WHITE ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3904 8298 3905 8338 3905 8345 3945 8345
      3945 8310
TIME...MOT...LOC 0209Z 336DEG 21KT 3934 8330

$$

HATZOS
2 follow-up statements
155 
WWUS51 KILN 110233
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1033 PM EDT TUE MAY 10 2011

OHC047-110243-
/O.CAN.KILN.SV.W.0111.000000T0000Z-110511T0300Z/
FAYETTE OH-
1033 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE COUNTY IN
CENTRAL OHIO HAS BEEN CANCELLED...

THE STORM HAS MOVED SOUTH INTO ROSS AND HIGHLAND COUNTIES. 
THEREFORE...THE WARNING HAS BEEN CANCELLED.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3904 8298 3905 8345 3938 8345 3937 8308
TIME...MOT...LOC 0233Z 336DEG 21KT 3921 8323

$$

OHC071-131-141-110300-
/O.CON.KILN.SV.W.0111.000000T0000Z-110511T0300Z/
PIKE OH-ROSS OH-HIGHLAND OH-
1033 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR EASTERN HIGHLAND...SOUTHWESTERN ROSS AND NORTHWESTERN PIKE
COUNTIES...

AT 1029 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR BAINBRIDGE...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
PIKE LAKE...KINCAID SPRINGS AND PIKETON.

IN ADDITION...SUMMITHILL...SINKING SPRING...BUCHANAN...IDAHO...ELM
GROVE AND LAKE WHITE ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3904 8298 3905 8345 3938 8345 3937 8308
TIME...MOT...LOC 0233Z 336DEG 21KT 3921 8323

$$

HATZOS
238 
WWUS51 KILN 110249
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1049 PM EDT TUE MAY 10 2011

OHC071-110258-
/O.CAN.KILN.SV.W.0111.000000T0000Z-110511T0300Z/
HIGHLAND OH-
1049 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HIGHLAND COUNTY HAS
BEEN CANCELLED...

SEVERE WEATHER HAS MOVED EAST OF THE BORDER INTO ROSS COUNTY. 
THEREFORE...THE WARNING HAS BEEN CANCELLED.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3904 8298 3905 8331 3925 8335 3924 8337
      3927 8339 3928 8338 3933 8339 3932 8307
TIME...MOT...LOC 0248Z 336DEG 21KT 3913 8318

$$

OHC131-141-110300-
/O.CON.KILN.SV.W.0111.000000T0000Z-110511T0300Z/
PIKE OH-ROSS OH-
1049 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHWESTERN ROSS AND NORTHWESTERN PIKE COUNTIES...

AT 1046 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR PIKE LAKE...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
PIKETON.

IN ADDITION...IDAHO...ELM GROVE AND LAKE WHITE ARE NEAR THE PATH OF
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3904 8298 3905 8331 3925 8335 3924 8337
      3927 8339 3928 8338 3933 8339 3932 8307
TIME...MOT...LOC 0248Z 336DEG 21KT 3913 8318

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:08 PM EDT, 1 minute earlier.

Area forecast discussion, May 10, 10:08 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1008 PM EDT TUE MAY 10 2011

.SYNOPSIS...
A MID LVL RIDGE AXIS LOCATED FROM THE WESTERN GREAT LAKES
SOUTHWARD TO THE LOWER MISSISSIPPI VALLEY WILL MOVE SLOWLY
EAST ACROSS THE FORECAST AREA THROUGH THE END OF THE WORK WEEK.
MEANWHILE...A WARM FRONTAL BOUNDARY WILL REMAIN ACROSS THE
REGION...EVENTUALLY WASHING OUT BY THE END OF THE WORK WEEK.
SUMMER-LIKE TEMPERATURES CAN BE EXPECTED DURING THIS PERIOD.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A SLOW MOVING MOISTURE BOUNDARY IS ORIENTED NW TO SE ACROSS THE
OHIO VALLEY BETWEEN DAYTON AND COLUMBUS TONIGHT. THIS BOUNDARY
WILL COMBINE WITH AMPLE INSTABILITY TO ALLOW THUNDERSTORMS TO
TRIGGER THROUGHOUT THE LATE EVENING HOURS. ONCE ENOUGH DIURNAL
COOLING OCCURS LATER TONIGHT...EXPECT THE ACTIVITY TO DIMINISH
INTO THE MORNING. PATCHY FOG ALREADY DEVELOPING WILL CONTINUE TO
DEVELOP THROUGHOUT THE NIGHTTIME...ESPECIALLY IN AREAS THAT
RECEIVED RAINFALL TODAY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A SUMMER-LIKE PATTERN IS IN THE OFFING DURING THE SHORT TERM PERIOD.

A MID LVL RIDGE AXIS WILL SLOWLY MOVE EAST ACRS THE FORECAST AREA
THROUGH THE PERIOD. HOWEVER...THE RIDGE WILL NOT BRING COMPLETE
DRY WEATHER AS A WARM AND HUMID AIRMASS WILL BE IN PLACE.
THIS...ALONG WITH WEAK LOW LEVEL FORCING AND WEAK WX DISTURBANCES
ROTATING THROUGH THE UPPER LEVEL FLOW...WILL RESULT IN CHANCES OF
SHOWERS AND THUNDERSTORMS. THE BEST CHANCES WILL LIKELY OCCUR DURING
THE PEAK HEATING OF THE DAY INTO THE EVENING HOURS. HIGHS IN THE
LOWER AND MID 80S AND LOWS IN THE LOWER AND MID 60S ARE EXPECTED
WEDNESDAY AND THURSDAY. ON FRIDAY...MORE CLOUD COVER A LITTLE
HIGHER CHC FOR PCPN WILL TEMPER HIGHS DOWN INTO THE UPPER 70S TO THE
LOWER 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A HIGHLY AMPLIFIED UPPER LEVEL FLOW PATTERN IS ANTICIPATED DURING
THE LONG TERM PERIOD. IN FACT...THE FLOW WILL BECOME BLOCKY IN
NATURE AND WILL RESULT IN LARGE SYNOPTIC SCALE SYSTEMS TO MOVE
MORE NORTH TO SOUTH THAN WEST TO EAST. HAVE USED A BLEND OF THE
NCEP/HPC GUIDANCE AND THE 00Z ECMWF TO KEEP SOME CONTINUITY TO THE
FORECAST AS WELL AS TO BETTER COLLABORATE WITH SURROUNDING
OFFICES.

AN UPR LEVEL CLOSED LOW IS FORECAST TO MOVE SLOWLY SOUTHWARD FROM
THE MID MS RIVER VALLEY INTO THE LOWER GULF COAST STATES FROM
SATURDAY INTO MONDAY. AS THIS OCCURS...A COLD FRONT WILL SLIDE
FROM NORTH TO SOUTH ACRS THE AREA FRIDAY NIGHT INTO SATURDAY.
A MOISTURE FETCH OFF THE ATLANTIC WILL BE PULLED BACK WEST INTO
THE REGION...RESULTING IN THE THREAT FOR PCPN. HAVE KEPT BOTH A
CHANCE OF SHOWERS AND THUNDERSTORMS GOING SATURDAY INTO SATURDAY
NIGHT...TRANSITIONING OVER TO A CHANCE OF SHOWERS ON SUNDAY AS
INSTBY DECREASES WITH A COOLER AIRMASS. MODEL TRENDS INDICATE THAT
THE THREAT OF PCPN WILL BE SLOW TO EXIT THE REGION SUNDAY NIGHT
INTO MONDAY GIVEN THE SLOW MOVEMENT OF SYNOPTIC SYSTEMS. SFC HIGH
PRESSURE IS POISED AT THIS TIME TO BUILD INTO THE REGION MONDAY
NIGHT INTO TUESDAY WHICH SHOULD ALLOW THE REGION TO DRY OUT BY
THEN. TEMPERATURES THROUGH THE PERIOD WILL SHOW A COOLING TREND
GIVEN CLOUDS...PCPN AND A NORTHEAST SFC WIND FLOW. COULD EVEN BE
COOLER THAN CURRENTLY FORECAST...BUT WILL NOT GO THAT EXTREME AT
THIS TIME.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
SHOWER AND THUNDERSTORM ACTIVITY IS COMING TO AN END ACROSS MUCH
OF OUR AREA WITH BROKEN MID AND UPPER LEVEL CLOUD COVER REMAINING.
CANNOT RULE OUT ISOLATED SHOWERS OVERNIGHT ALONG A BOUNDARY THAT
IS CURRENTLY IN PLACE ACROSS THE REGION. EXPECT GRADUAL CLEARING
TONIGHT...HOWEVER PATCHY FOG WILL BE POSSIBLE. CURRENTLY HAVE MVFR
FORECAST OVERNIGHT FOR LUK/DAY...KEEPING IN MIND THAT IF FOG DOES
BEGIN TO DEVELOP...THAT VISIBILITIES AND CEILINGS MAY BECOME WORSE
THAN CURRENTLY FORECAST. SCATTERED THUNDERSTORMS ARE EXPECTED
WEDNESDAY AFTERNOON...WITH LESS OVERALL COVERAGE COMPARED TO
TUESDAY.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...LATTO
SHORT TERM...HICKMAN
LONG TERM...HICKMAN
AVIATION...LATTO
Hazardous weather outlook, May 10, 8:31 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
831 PM EDT TUE MAY 10 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
831 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 10, 9:03 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
903 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      3 E SOUTH WEBSTER       38.82N 82.67W
05/10/2011                   SCIOTO             OH   COUNTY OFFICIAL

            SEVERAL HOMES WITH WATER RESCUES UNDERWAY. 3 FEET OF
            WATER ON HWY 140 RESULTING IN CLOSURES. WATER NOW
            RECEEDING.

&&

ASL
Local storm report, May 10, 9:18 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
918 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     FLOOD            3 E WHEELERSBURG        38.73N 82.79W
05/10/2011                   SCIOTO             OH   TRAINED SPOTTER

            WATER OUT OF CREEK BANKS/ROAD BLOCKED DUE TO SEVERAL
            INCHES OF WATER FLOWING OVER ROAD

&&

MPADGETT
Special weather statement, May 10, 9:20 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
920 PM EDT TUE MAY 10 2011

OHZ054-063-064-073-110145-
FAYETTE OH-MADISON OH-PICKAWAY OH-ROSS OH-
920 PM EDT TUE MAY 10 2011

...STRONG THUNDERSTORMS WILL AFFECT WESTERN ROSS...PICKAWAY...
SOUTHEASTERN MADISON AND FAYETTE COUNTIES THROUGH 945 PM EDT...

AT 917 PM EDT...RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS
BETWEEN WASHINGTON COURT HOUSE AND DARBYVILLE...AND ALSO EXTENDING
NORTHWEST TO NEAR BLOOMINGBURG. THESE STORMS ARE MOVING SOUTHEAST AT
40 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS. THESE STORMS ARE ALSO CAPABLE OF PRODUCING VERY
HEAVY RAINFALL.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILLIAMSPORT...
CIRCLEVILLE AND LOGAN ELM VILLAGE.

ALSO...ROCK MILLS...GOOD HOPE...CLARKSBURG...PICKAWAY COUNTY
AIRPORT...FRANKFORT...ANDERSONVILLE...SUMMITHILL AND BOURNEVILLE ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3972 8286 3919 8310 3939 8337 3942 8352
      3969 8359 3974 8340 3977 8325

HATZOS
Local storm report, May 10, 9:47 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
947 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             3 NNE GOOD HOPE         39.48N 83.34W
05/10/2011  E0.50 INCH       FAYETTE            OH   PUBLIC

&&

HATZOS
Special weather statement, May 10, 9:54 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
954 PM EDT TUE MAY 10 2011

OHZ064-065-073-074-110230-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-ROSS OH-
954 PM EDT TUE MAY 10 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROSS...SOUTHEASTERN
PICKAWAY...SOUTHWESTERN HOCKING AND SOUTHWESTERN FAIRFIELD COUNTIES
THROUGH 1030 PM EDT...

AT 951 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LOGAN ELM
VILLAGE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
KINGSTON...STOUTSVILLE...TARLTON...WHISLER..
HALLSVILLE...LAURELVILLE...ADELPHI AND SOUTH BLOOMINGVILLE

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3939 8250 3937 8252 3937 8263 3936 8264
      3936 8274 3930 8275 3930 8276 3954 8306
      3968 8291 3939 8244

HATZOS
Special weather statement, May 10, 9:58 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
958 PM EDT TUE MAY 10 2011

OHZ088-110215-
SCIOTO OH-
958 PM EDT TUE MAY 10 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCIOTO COUNTY
THROUGH 1015 PM EDT...

AT 955 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LYRA...
MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
FRANKLIN FURNACE...HAVERHILL...AND POWELLSVILLE.

LAT...LON 3861 8286 3867 8286 3868 8288 3873 8288
      3886 8273 3886 8269 3880 8265 3876 8265
      3873 8269 3869 8269 3868 8271 3867 8276
      3860 8274 3857 8282

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:20 PM EDTSpecial Weather StatementILNFayette, Pickaway, Ross25 min
May 10, 9:25 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Ross50 min
May 10, 9:54 PM EDTSpecial Weather StatementILNHocking36 min
May 10, 10:20 PM EDTSpecial Weather StatementILNMadison25 min
May 10, 10:44 PM EDTFlash Flood WarningILNFayette, Pickaway, Ross3 hr
May 10, 11:00 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Pike, Ross, Scioto45 min
May 10, 11:05 PM EDTSevere Thunderstorm WarningILNFayette, Madison40 min
May 10, 11:30 PM EDTFlash Flood WarningILNPike, Ross5 hr
May 10, 11:34 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Scioto41 min
May 10, 11:43 PM EDTSevere Thunderstorm WarningILNFayette, Highland, Ross47 min
May 10, 11:54 PM EDTSpecial Weather StatementILNMadison36 min
May 11, 12:09 AM EDTAreal Flood AdvisoryILNPike, Scioto3 hr
May 11, 12:14 AM EDTSevere Thunderstorm WarningILNAdams, Scioto46 min
May 11, 12:26 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Fayette, Madison49 min
May 11, 12:47 AM EDTSpecial Weather StatementILNLogan28 min
May 11, 12:53 AM EDTSevere Thunderstorm WarningILNAdams, Scioto53 min
May 11, 1:05 AM EDTSpecial Weather StatementILNAuglaize, Hardin40 min
May 11, 1:14 AM EDTSevere Thunderstorm WarningILNClinton, Fayette, Highland, Madison, Ross46 min
May 11, 1:19 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Logan, Madison41 min
May 11, 1:27 AM EDTFlash Flood WarningILNChampaign, Clark, Fayette, Madison, Ross4 hr
May 11, 1:37 AM EDTSpecial Weather StatementILNScioto23 min
May 11, 1:58 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Fayette, Greene, Madison47 min
May 11, 1:59 AM EDTSpecial Weather StatementILNFayette31 min
May 11, 2:17 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami, Shelby43 min
May 11, 2:25 AM EDTRiver Flood WarningILNPike, Scioto39 hr
May 11, 2:25 AM EDTRiver Flood WarningILNRoss6 hr
May 11, 2:44 AM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Highland46 min
May 11, 2:59 AM EDTSpecial Weather StatementILNChampaign, Clark, Greene46 min
May 11, 3:24 AM EDTFlash Flood WarningILNLogan3 hr
May 11, 3:26 AM EDTSevere Thunderstorm WarningILNChampaign, Logan49 min
May 11, 3:53 AM EDTAreal Flood WarningILNPike, Ross6 hr
May 11, 3:59 AM EDTAreal Flood AdvisoryILNAdams, Scioto3 hr
May 11, 4:03 AM EDTSpecial Weather StatementILNHardin27 min
May 11, 4:31 AM EDTAreal Flood AdvisoryILNAuglaize, Hardin3 hr
May 11, 4:55 AM EDTSpecial Weather StatementILNHardin35 min
May 11, 5:02 AM EDTFlash Flood WarningILNHardin101 min
May 11, 5:22 AM EDTAreal Flood WarningILNChampaign, Clark, Fayette, Madison9 hr
May 11, 5:51 AM EDTAreal Flood WarningILNLogan4 hr
May 11, 9:48 AM EDTAreal Flood WarningILNLogan4 hr
May 11, 9:52 AM EDTAreal Flood WarningILNPike, Ross4 hr
May 11, 1:47 PM EDTAreal Flood WarningILNLogan4 hr
May 11, 1:51 PM EDTAreal Flood WarningILNRoss4 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.